Alert archive / Texas / Winter Storm Watches in 2021
Winter Storm Watch 2, NWS Shreveport, LA
NWS Shreveport, LA issued this winter storm watch at Feb 12, 2021, 4:03 PM CST for 4 states. It took effect at Feb 14, 2021, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 12, 2021, 4:03 PM CST (22:03 UTC)
- In effect from
- Feb 14, 2021, 12:00 AM CST
- Expired
- Feb 13, 2021, 2:25 AM CST
- In force
- Issued by
- NWS Shreveport, LA
All 48 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
009 WWUS44 KSHV 122203 WSWSHV URGENT - WINTER WEATHER MESSAGE National Weather Service Shreveport LA 403 PM CST Fri Feb 12 2021 ...Winter threats expecting to ramp up early Sunday... .A significant winter storm is expected to impact the entire Four State region with a mix of snow, sleet, and freezing rain Sunday night into Monday. However, before that storm arrives there is good potential for a burst of mainly sleet and freezing across the region Sunday morning. This initial round should only result in light accumulations Sunday morning, but below freezing temperatures and a chilled ground will likely cause travel impacts. These impacts could then persist until the major winter storm arrives Sunday night and greatly increases the scope of impacts. ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-130615- /O.NEW.KSHV.WS.A.0002.210214T0600Z-210216T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 403 PM CST Fri Feb 12 2021 ...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...Heavy mixed precipitation possible. Total snow and sleet accumulations of 2 to 4 inches possible and with ice accumulations of up to one tenth of inch. * WHERE...Portions of north central and northwest Louisiana, southeast Oklahoma, south central and southwest Arkansas and east and northeast Texas. * WHEN...From late Saturday night through Monday afternoon. However, the bulk of the accumulations will not occur into Sunday night into Monday. * IMPACTS...Travel could be very difficult, especially by Sunday night into Monday. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Cold wind chills in the single digits and teens Sunday night into Monday could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ 50
1 follow-up statement
766 WWUS44 KSHV 130825 WSWSHV URGENT - WINTER WEATHER MESSAGE National Weather Service Shreveport LA 225 AM CST Sat Feb 13 2021 ...Winter Weather threat expected to ramp up early Sunday... .A significant winter storm is expected to impact the entire Four State region with a mix of snow, sleet, and freezing rain Sunday night into Monday. However, before the worst of the storm arrives on Monday, there is good potential for a burst of mainly sleet and freezing rain across the region starting Sunday morning. As such, the previously existing Winter Storm Watch has now been upgraded to a Winter Storm Warning. ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-131630- /O.UPG.KSHV.WS.A.0002.210214T0600Z-210216T0000Z/ /O.NEW.KSHV.WS.W.0002.210214T0600Z-210216T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 225 AM CST Sat Feb 13 2021 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY... * WHAT...Heavy mixed precipitation expected. Total snow accumulations of 2 to 4 inches and ice accumulations of around one tenth of an inch. Some areas along and north of I-30 may see snow accumulations of greater than 6 inches. Heaviest snowfall rates will likely occur on Monday with the passing of the main system. * WHERE...Area-wide across the Four-States region * WHEN...From midnight tonight to 6 PM CST Monday. * IMPACTS...Travel will quickly deteriorate as snow and freezing rain begin to fall. Roads may become closed, and significant delays in travel time will be likely with any additional road closures and accidents. Additionally, power outages will be possible as ice begins to accumulate on lines and overhanging tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ 44
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this winter storm watch went out at Feb 12, 3:09 PM CST, 54 minutes earlier.
Area forecast discussion, Feb 12, 3:09 PM CST, 54 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 309 PM CST Fri Feb 12 2021 .SHORT TERM... Low and thick cloud cover blankets all of the Ark-La-Tex today as the trough axis slowly proceeds through West Texas, approaching our area. This cloud cover, and near freezing temperatures already in place underneath, flattens the diurnal curve enough today to keep highs well below 40 degrees, thus temperature grids were adjusted accordingly. What helps moderate today's highs further is light precipitation from these low clouds that is evaporating aloft, indicated in this morning's sounding. Very light freezing rain/drizzle remains possible in our southeast zones tonight, however, guidance and observed trends remain marginal enough to hold off on issuing a Winter Weather advisory for now, monitoring near-term conditions to issue later if necessary. By tomorrow, marginal precipitation chances will linger over our southeast zones through the morning before waning that afternoon. Cloud cover maintains a similar temperature situation with highs mostly in the mid-to-upper 30s barely approaching the 40 degree mark in some southern zones. In this period of time is the last lull in activity between the exiting trough axis and a shortwave moving swiftly across Texas to enhance southwest flow. As that occurs, cold air advection is still ongoing near the surface which opens up multiple chances of wintry precipitation for the next several days. The consensus of model guidance for precipitation types, over time, is to start off with freezing rain and sleet that quickly fans out areally, starting south of the Red River Valley, and across East Texas into northwest Louisiana. We thought it would be prudent to start the Winter Storm Watch on Saturday night, although the criterion for that would not be fully met until Sunday night. Not much accumulation is expected on Saturday night, but as more ground surfaces continue to cool off in prolonged cold air, any accumulation can present travel hazards by that time. /16/ .LONG TERM.../Sunday through Thursday Night/ Swly flow aloft in split-flow regime will be in place across our region Sunday, with an embedded shortwave pivoting newd into our swrn areas. Shortwave will allow for shallow cold airmass at the sfc to our n to trickle further swd as it passes ovhd, and ongoing lift associated with the shortwave will be plenty sufficient to continue the ongoing mixed-phase precip through Sunday. Higher res model solutions indicate that there could be some heavier bands of precip set up across our region through midday, so sleet/ice accums cannot be ruled out. For this reason, have opted to keep the area in the Winter Storm Watch straight into the next and more significant winter event. Deep srn stream trof axis to push into the Southern Plains/W TX, bringing additional lift and a very cold airmass swd Sunday night. Again, a wintry mix of precip is likely at the onset of the precip Sunday night into Monday morning, as the airmass will still be shallow, transitioning to snow from nw to se as temps aloft cool by Monday aftn/evening. Significant travel impacts are expected with this event, with snow amounts generally in the 2-6 inch range for all areas except N Central LA, and ice accums areawide around a quarter of an inch. As mentioned above, Winter Storm Watch will continue through this event, ending at 6 PM Monday. Very cold air will continue to filter swd Monday night, as the trof axis and precip shift ewd. As anticipated, model output has continued to trend colder, with single digits now getting as far s as Deep E TX. Considerable questions linger regarding the fcst for temps Tuesday and beyond, specifically with respect to how any snow/ice pack may affect temp recovery through midweek. Again, as anticipated, model output has trended colder. Have coordinated with neighboring offices to undercut the NBM output by several degrees each day through the extended, and it now appears unlikely for any portion of our region to get above freezing until Wednesday. Swly flow aloft will continue as another trof axis moves into TX Tuesday night into early Wednesday. Isentropic lift associated with this trof will again bring another significant winter wx episode. The setup appears similar to the event earlier in the week, with initial onset of precip mixed in nature, transitioning to snow as the air aloft cools with the approach of the trof axis Wednesday night. There are some differences in model timing, but precip looks to move e of the region by Thursday night. As with earlier in the work week, wouldn't be surprised to see temps trending colder during this time frame as well. /12/ && .PREV DISCUSSION... /issued 1219 PM CST Fri Feb 12 2021/ AVIATION... Expect a mix of IFR to lower end MVFR flight cats over the next 24 hours, although the trend toward at least some MVFR will probably hold off until later tomorrow morning at many sites. The worst conditions now are across E TX sites of TYR/GGG where LIFR ceilings are also dropping Visibilities at the ground, as well. There are a few reports of very light flurries around the region today, but this is not expected to cause an impact or any accumulations. The previous Winter Weather Advisory was allowed to expire at noon. There is some chance we may need to issue another advisory for portions of Central LA, maybe covering MLU, for light icing potential later tonight, but all other areas are expected to remain mostly dry until later tomorrow night into Sunday. That is the point when significant winter weather concerns will start to creep in from the west. Otherwise, anticipate consistent low level north to northeast winds at the surface ranging from 8 to 15 MPH. /50/ && .PRELIMINARY POINT TEMPS/POPS... SHV 28 39 27 32 / 10 10 30 30 MLU 28 38 25 31 / 30 20 20 30 DEQ 26 39 24 30 / 0 10 20 30 TXK 27 38 26 29 / 0 10 20 20 ELD 22 36 21 28 / 10 10 20 20 TYR 30 37 28 32 / 0 10 30 20 GGG 28 38 27 32 / 0 10 30 20 LFK 30 41 30 38 / 10 20 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 16/12/50
Hazardous weather outlook, Feb 12, 2:08 PM CST, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 208 PM CST Fri Feb 12 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165-132015- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-McCurtain-Bowie-Franklin- Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- 208 PM CST Fri Feb 12 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... A mix of wintry precipitation will move back into the area Saturday night into Sunday morning. Some accumulation of snow, sleet, and ice will be possible, mainly on elevated surfaces such as bridges and overpasses. A much more significant winter storm is expected as wintry precipitation moves back into areas mainly along and north of I 30 Sunday and spread southeastward across the remainder of the region. Initially, a mix of snow, sleet, and freezing rain is expected, transitioning to all snow as colder air arrives Monday. Event total snowfall accumulations of 3 to 6 inches along with the possibility of ice accumulations of around a tenth to a quarter of an inch. Yet another round of a potentially significant wintry mix of rain, freezing rain, sleet, and snow is expected Tuesday night through Wednesday night. In addition, extremely cold weather is expected Sunday through Wednesday. The coldest temperatures are expected Monday night and Tuesday morning as overnight lows fall into the single digits for most locations. Road conditions will be very slow to improve, and likely won't begin until late in the week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters is not expected through tomorrow. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LAZ017>022-TXZ166-167-132015- Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-San Augustine- 208 PM CST Fri Feb 12 2021 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... Light freezing rain and freezing drizzle will be possible tonight across portions of deep east Texas and north Louisiana. Light icing should be primarily limited to elevated surfaces, bridges, trees, and powerlines. The potential for hazardous conditions on bridges could impact travel. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Light freezing rain and freezing drizzle will again be possible across portions of Northwest and Northern Louisiana as well as east Texas through Saturday morning. Accumulations should remain very light, most likely only a trace. However, this may still be enough to produce a very thin glaze of ice on exposed surfaces. Initially, a mix of snow, sleet, and freezing rain is expected, transitioning to all snow as colder air arrives Monday. Event total snowfall accumulations of 1 to 3 inches along with the possibility of ice accumulations of around a quarter of an inch. Yet another round of a potentially significant wintry mix of rain, freezing rain, sleet, and snow is expected Tuesday night through Wednesday night. In addition, extremely cold weather is expected Sunday through Wednesday. The coldest temperatures are expected Monday night and Tuesday morning as overnight lows fall into the lower teens for most locations. Road conditions will be very slow to improve, and likely won't begin until late in the week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed tonight and Saturday morning for reports of wintry precipitation. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 12
Nearby
Winter Storm Watches in Texas, 2021Winter Storm Watches in Louisiana, 2021Winter Storm Watches in Arkansas, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.